Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 376, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 30, 2000, 2:31 PM CDT for Bullock County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2000, 2:31 PM CDT (19:31 UTC)
- Expired
- Jul 30, 2000, 3:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Bullock County, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 301931 SVRBHM ALC011-302000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 231 PM CDT SUN JUL 30 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... BULLOCK COUNTY IN ALABAMA... * UNTIL 300 PM CDT. * AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF UNION SPRINGS...MOVING NORTH AT 25 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...UNION SPRINGS. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 11:39 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 30, 11:39 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1139 AM CDT SUN JUL 30 2000 HAVE HAD A QUICK LOOK AT THE NEW ETA...WHICH WAS CREATED WITHOUT BENEFIT OF UPPER AIR DATA FROM BHM OR ATL...AND DON'T SEE ANYTHING THAT LOOKS OUT OF LINE WITH THE CURRENT FORECAST. NO UPDATE PLANNED NOW BUT WILL MONITOR TSTM DEVELOPMENT OVER THE NEXT COUPLE OF HOURS. .BHM...NONE. 07
In the hours before
Special weather statement, Jul 30, 1:20 PM CDT, 1 hour 11 minutes before
ALZ001>038-040>050-302200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 120 PM CDT SUN JUL 30 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. A MOIST UNSTABLE AIRMASS...COUPLED WITH A TROUGH OVER THE SOUTH... WILL ALLOW SCATTERED TO NUMEROUS THUNDERSTORMS TO AGAIN DEVELOP. THE STORMS SHOULD REACH THEIR PEAK INTENSITY AND COVERAGE DURING THE MID TO LATE AFTERNOON...THEN DIMINISH THROUGH THE EVENING. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW STORMS THIS AFTERNOON MAY PRODUCE SOME STRONG WIND GUSTS IN EXCESS OF 40 MPH...WITH ISOLATED RAINFALL AMOUNTS OF UP TO...OR IN EXCESS OF...2 INCHES. STANDING WATER ON ROADWAYS...AND FLOOWDING OF LOW LYING AREAS...WILL BE POSSIBLE IN SOME AREAS. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. A FIRE ALERT CONTINUES FOR ALL OF NORTH AND CENTRAL ALABAMA.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:16 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 29 min |
| Jul 30, 5:48 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.